Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 29, 2012, 3:13 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 3:13 PM CDT (20:13 UTC)
- Expired
- May 29, 2012, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Lyon County, KY
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS53 KPAH 292013
SVRPAH
KYC033-143-292045-
/O.NEW.KPAH.SV.W.0182.120529T2013Z-120529T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALDWELL COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN LYON COUNTY IN WESTERN KENTUCKY...
* UNTIL 345 PM CDT.
* AT 312 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PRINCETON....
MOVING SOUTHEAST AT 15 MPH.
AT 312 PM CDT...SPOTTERS REPORTED DIME SIZED HAIL IN CENTRAL LYON
COUNTY.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MAINLY RURAL AREAS OF EASTERN LYON AND SOUTHERN CALDWELL COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3701 8812 3709 8787 3698 8776 3695 8785
3696 8789 3691 8799 3690 8805
TIME...MOT...LOC 2012Z 334DEG 15KT 3702 8796
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:45 PM CDT, 28 minutes earlier.
Area forecast discussion, May 29, 2:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT TUE MAY 29 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 239 PM CDT TUE MAY 29 2012 LAST REMNANT BAND OF SHOWERS/STORMS ASSOCIATED WITH FRONTAL BOUNDARY ONGOING WKY. THIS SHOULD CONTINUE ANOTHER COUPLE OF HOURS BEFORE WANING/DEPARTING. DRY AIR INVASION ALREADY ON THE WAY...WITH 50S TDS INFILTRATING NW PTN FA AT THIS WRITING. AFTER THE LATE PM/EARLY EVENING LINGERING POP...WE GO DRIER AND COOLER IN THE POST FRONTAL AIRMASS FOR WEDNESDAY. THAT'LL HOLD TIL THE DEVELOPING/EVOLVING UPPER LOW TAKES SHAPE AND ENTERS THE FORECAST PICTURE BY THURSDAY. POPS SPIKE WITH ITS PASSAGE THURSDAY INTO THURSDAY NIGHT...PROBABLY LOOKING LOW CATEGORICAL TO HIGH LIKELY AT LEAST NOW. HAVE MADE THESE ADJUSTMENTS ACCORDINGLY. COOLDOWN CONTINUES...80S TMRW AND 70S THURSDAY. 60S TONIGHT AND 50S TMRW NIGHT-THUR NIGHT. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 239 PM CDT TUE MAY 29 2012 THE CANADIAN /GEM/...EUROPEAN /ECMWF/ AND GFS DETERMINISTIC MEDIUM RANGE GUIDANCE FROM THE 00Z THROUGH 12Z TUESDAY RUNS APPEAR TO BE SLOWLY HOMING IN ON A REASONABLE SOLUTION FOR THE LATE WEEK WEATHER SYSTEM. THE DETERMINISTIC ECMWF AND GFS 500 MB HEIGHT FIELDS APPEAR TO FINALLY BE BLENDING WELL WITH THE BENCHMARK UKMET/GFS ENSEMBLE SOLUTIONS...ESPECIALLY BY 12Z /7 AM CDT/ FRIDAY...THUS LENDING MORE CONFIDENCE IN THE POP/WEATHER FORECASTS FOR LATE THIS WEEK. THE GFS MODEL RUN FROM THIS PAST MONDAY APPEARS TO HAVE BEEN AN OUTLIER WITH A MORE SOUTHERLY TRAJECTORY OF THE SURFACE LOW THROUGH AR AND CENTRAL IL...VERSUS THE MORE NORTHERLY TRACK OF PREVIOUS MODEL RUNS. THE CURRENT /12Z TUESDAY/ GFS GUIDANCE RETURNS THE SYSTEM FURTHER NORTH WITH THE SURFACE LOW IN SOUTHERN MO...MOVING TO LOWER MICHIGAN BY 1 PM CDT ON FRIDAY. WITH THIS PACKAGE...WILL UTILIZE A BLEND OF THE ECMWF AND GFS GUIDANCE...WITH A SLIGHT NORTHEASTWARD ADJUSTMENT OF POP/WEATHER... AND ALLOWING FOR A SLIGHTLY FASTER SYSTEM MOTION WITH THE GFS GUIDANCE ON FRIDAY. FOLLOWING THE PASSAGE OF THE UPPER LOW FROM THE GREAT LAKES EARLY FRIDAY...THE UPPER AIR PATTERN WILL SWITCH TO A LOW AMPLITUDE RIDGING PATTERN WITH THE BASE OF THE WESTERLIES ALONG AND JUST NORTH OF THE WFO PAH FORECAST AREA. A BACKDOOR COLD FRONT/STATIONARY FRONTAL BOUNDARY WILL GRADUALLY WORK SOUTHWEST FROM SOUTHWEST INDIANA TO SOUTHEAST MISSOURI FROM NEXT MONDAY NIGHT THROUGH TUESDAY...AS SMALL DISTURBANCES /MOSTLY LIKELY AS A MESOSCALE CONVECTIVE SYSTEMS/ WORK SOUTHEAST OVER THE RIDGE ALONG THE BASE OF THE WESTERLIES. THERE WILL LIKELY BE SOME VARIABILITY WITH THE POSITION OF THE FRONTAL BOUNDARY...BUT THIS FORECAST PACKAGE WILL SERVE TO REPRESENT THE MEAN LOCATION MONDAY NIGHT INTO TUESDAY. MAX/MIN TEMPERATURES...AS ADVERTISED IN THE MONDAY AFTERNOON FORECAST TEMPERATURES...WILL BE THE SLOW...BUT MARKED RISE IN TEMPERATURES BEGINNING SATURDAY AND EXTENDING THROUGH NEXT TUESDAY. THE CONFIDENCE ON MAX/MIN TEMPERATURES NEXT MONDAY NIGHT AND TUESDAY WILL BE SLIGHTLY LOWER GIVEN THE POTENTIAL FOR THE PASSAGE OF CONVECTIVE STORM CLUSTERS THROUGH THE WFO PAH FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1213 PM CDT TUE MAY 29 2012 VFR CIGS WILL BE LOWEST KEVV/KOWB AS BAND OF SHOWERS MOVES THRU WITH FRONT. WINDS WILL BE VARIABLE THERE AS THE SHIFT TO N-NELYS OCCURS. DRIER AIR UPSTREAM WILL BE WORKING IN FROM BEHIND TO DISSIPATE CLOUDS AS FRONT DEPARTS EASTWARD. BY THIS EVENING...POPS AND FRONT WILL BE GONE AND MOST CLOUDINESS PROBABLY TOO. PATCHY FOG NOT OUT OF THE QUESTION OVERNIGHT (PARTICULARLY WHERE RAIN FELL) BUT WILL LEAVE OFF TAF MENTION FOR THIS ISSUANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 29, 4:42 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT TUE MAY 29 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS MOST OF THE REGION THIS MORNING...THEN OVER MAINLY WESTERN KENTUCKY THIS AFTERNOON...AS A COLD FRONT PASSES THROUGH. STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. AT LEAST A FEW SEVERE STORMS CAN BE EXPECTED. THIS STORM SYSTEM WILL QUICKLY DEVELOP RIGHT OVER TOP OF THE FOUR STATE REGION...THEREFORE THE DETAILS ARE QUITE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR LATER FORECASTS IN THE EVENT THEIR ACTIVATION BECOMES NECESSARY THURSDAY AND THURSDAY NIGHT.
In the hours before
Local storm report, May 29, 9:14 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
914 AM CDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM HAIL 7 WSW COBB 36.98N 87.88W
05/29/2012 E0.75 INCH CALDWELL KY LAW ENFORCEMENT
SEVERAL TREE LIMBS BROKEN AND SOME SMALL DEBRIS BLOWN
ACROSS STATE HIGHWAY 139...EAST OF INTERSTATE 24. BASED
ON DESCRIPTION FROM SHERIFFS DEPUTY WHO WITNESSED THE
EVENT...WINDS WERE ESTIMATED BETWEEN 50-54 MPH.
&&
K. SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:55 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 35 min |
| May 29, 8:30 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 30 min |
| May 29, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 19 min |
| May 29, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 24 min |
| May 29, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 20 min |
| May 29, 4:02 PM CDT | Areal Flood Advisory | PAH | Christian, Trigg | 118 min |
| May 29, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.